Alert archive / Florida / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS Melbourne, FL

August 21, 20084 counties in Florida

NWS Melbourne, FL issued this flash flood warning at Aug 21, 2008, 4:39 PM EDT for 4 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2008, 4:39 PM EDT (20:39 UTC)
Expired
Aug 21, 2008, 8:30 PM EDT
In force
4 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMLB 212039
FFWMLB
FLC069-095-117-127-220030-
/O.NEW.KMLB.FF.W.0014.080821T2039Z-080822T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT THU AUG 21 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...

  CENTRAL LAKE COUNTY IN EAST CENTRAL FLORIDA...
  THIS INCLUDES THE CITIES OF...TAVARES...PAISLEY...MOUNT PLYMOUTH...
  MOUNT DORA...LISBON...HOWEY IN THE HILLS...EUSTIS...CASSIA...

  NORTHERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
  THIS INCLUDES THE CITIES OF...ZELLWOOD...WINTER PARK...MAITLAND...
  LOCKHART...LAKE APOPKA...FAIRVIEW SHORES...CHRISTMAS...BITHLO...
  APOPKA...

  SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...
  THIS INCLUDES THE CITIES OF...WINTER SPRINGS...WEKIVA SPRINGS...
  SANFORD...OVIEDO...LONGWOOD...LAKE MARY...LAKE JESSUP...
  GOLDENROD...GENEVA...FOREST CITY...CASSELBERRY...ALTAMONTE
  SPRINGS...

  SOUTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
  THIS INCLUDES THE CITIES OF...OSTEEN...ORANGE CITY...MAYTOWN...LAKE
  MONROE...LAKE HELEN...EDGEWATER...DELTONA...

* UNTIL 830 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN ASSOCIATED WITH A PERSISTENT RAINBAND ON THE SOUTH 
  SIDE OF TROPICAL STORM FAY.  DOPPLER RADAR ESTIMATES THAT 3 TO 4 
  INCHES OF RAIN FELL IN A 3 HOUR PERIOD FROM NEAR DELTONA TO CASSIA.
  REPORTS OF SEVERAL ROAD CLOSURES AND WATERS APPROACHING HOMES HAS
  BEEEN RECEIVED IN SEMINOLE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MID FLORIDA
  LAKES...SANFORD AND DE BARY.

ADDITIONAL RAINFALL AMOUNTS OF OF 2 TO 3 INCHES ARE POSSIBLE THROUGH 
EARLY EVENING AS THE BAND PERSISTS ACROSS THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2896 8179 2896 8166 2905 8166 2908 8164
      2897 8088 2878 8090 2878 8097 2861 8097
      2861 8099 2856 8093 2849 8094 2857 8131
      2864 8178

$$
RL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:08 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 21, 3:08 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU AUG 21 2008

.DISCUSSION...

...TROPICAL STORM FAY MADE LANDFALL VICINITY FLAGLER AND ORMOND BEACHES...
...HEAVY RAINFALL AND A CONTINUED FLOOD THREAT MAINLY OVER NORTHERN
AREAS AS RAIN BANDS WRAP AROUND THE CIRCULATION CENTER...

TONIGHT/TOMORROW...LATEST DOPPLER RADAR IMAGES INDICATING TROPICAL
STORM FAY IS BEGINNING TO HAVE A SLIGHTLY FASTER MOVEMENT TOWARDS
THE WEST TO NORTHWEST AND LOOKS TO HAVE MADE LANDFALL BETWEEN
ORMAND BY THE SEA AND FLAGLER BEACH WHICH FOLLOWS THE LATEST NHC
FORECAST TRACK. NHC TRACK THEN TAKES FAY TOWARDS THE WEST ACROSS
THE NORTHERN FLORIDA PENINSULA AND BRIEFLY DRAGS IT THROUGH THE
GULF OF MEXICO LATE FRIDAY AFTERNOON. CONTINUING TROPICAL STORM
FORCE WINDS AND AREAL FLOODING DUE TO PERSISTENT HEAVY RAIN BANDS
AROUND FAY WILL CONTINUE TO BE A THREAT TONIGHT INTO TOMORROW.
HOWEVER WINDS DO LOOK TO BEGIN TO DECLINE THIS EVENING AS FAY
WEAKENS OVER LAND. WILL HAVE TO RE-EVALUATE CURRENT TROPICAL
STORM WIND/TROPICAL STORM WIND WARNINGS WITH NEXT TPC/NHC
ADVISORY BUT AS FOR NOW THEY REMAIN IN PLACE.

FLOODING WILL CONTINUE TO BE OF CONCERN THROUGH TONIGHT INTO
TOMORROW...ESPECIALLY OVER THE NORTH WHERE A PERSISTENT RAIN BAND
CONTINUES TO ROTATE OVER THE CENTER OF FAY. FLOODING HAS BEEN
REPORTED ON SEVERAL ROADS IN SEMINOLE COUNTY WITH HEAVY RAIN
CONTINUING OVER THE AREA AT THIS TIME. A FLOOD WATCH REMAINS IN
PLACE ACROSS THE ENTIRE CWA THROUGH FRIDAY AFTERNOON.

FRI NIGHT-SUN...HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD
AND ADJACENT ATLANTIC WATERS INTERACTING WITH TS FAY TRACKING
ACROSS NORTHERN FLORIDA AND THE PANHANDLE WILL RESULT IN AN
ONSHORE FLOW THROUGH SUNDAY. DEEP SOUTHERLY FLOW ON THE BACKSIDE
OF TS FAY WILL DRAW DEEP MOISTURE UP THE PENINSULA AND WHEN COMBINED
WITH VORTICITY MAXIMAS ROTATING SOUTH TO NORTH AREAS OF RAIN AND
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. CHANCES
OF RAIN AND STORMS DECREASE TO SCATTERED AREAWIDE SUNDAY AS FAY
WILL HAVE TRACKED FAR ENOUGH TO THE WEST TO LOSE MUCH OF ITS
INFLUENCE ON EAST CENTRAL FLORIDA/S WEATHER.

PREVIOUS EXTENDED...
RIDGE AXIS OVER THE ERN U.S. WILL PUSH OFF THE ERN SEABOARD SUN AND
MERGE WITH THE BERMUDA RIDGE OVER THE ATLC AS THE T.S. FAY (OR HER
REMNANTS) MOVES INTO THE LWR MS VALLEY.  DEEP E/SE FLOW WILL PREVAIL
OVER THE FL PENINSULA INTO EARLY NEXT WEEK...TAPPING HIGH MOISTURE
AND PUSHING IT ACROSS THE CWA.  DEEP E/SE FLOW IN A HIGH MOISTURE
ENVIRONMENT TYPICALLY RESULTS IN DECENT PRECIP COVERAGE FOR E FL.
FURTHERMORE...WITH UNCERTAINTY WRT THE FUTURE TRACK OF THE REMNANTS
OF FAY AFT MON...PRECIP CHANCES WILL REMAIN AT 50% THRU THE PD WITH
TEMPS NEAR CLIMO.
&&

.AVIATION...WIDESPREAD IFR/MVFR CONDITIONS WILL CONTINUE OVER
NORTHERN TAF SITES CLOSER TO THE CENTER OF FAY AND WHERE HEAVY
RAIN BANDS ARE EXPECTED TO CONTINUE. FURTHER SOUTH VFR CONDITIONS
POSSIBLE WITH DEGRADING CONDITIONS WITH SCATTERED CONVECTION IN
REDEVELOPING BANDS AROUND FAY.

&&

.MARINE...
TROPICAL STORM WARNINGS REMAIN IN PLACE OVER THE COASTAL WATERS AT
THIS TIME. WINDS SHOULD BEGIN TO WEAKEN AS FAY ALSO WEAKENS OVER
LAND TONIGHT INTO TOMORROW. TROPICAL STORM WARNINGS MAY BE REPLACED
LATER TONIGHT OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES.

FRI NIGHT-TUE...REMNANTS OF TS FAY FORECAST TO TRACK WEST TO
THE PANHANDLE AND LOSE MOST OF ITS INFLUENCE ON EAST CENTRAL
FLORIDA BY SATURDAY WHILE HIGH PRESSURE BUILDING ACROSS THE WATERS
RESULTS IN AN ONSHORE WIND THROUGH MONDAY. WINDS SHIFT TO THE
SOUTHEAST MONDAY AS THE SURFACE RIDGE AXIS STARTS TO SLIDE ACROSS
SOUTHERN FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  86  76  85 /  80  70  60  60
MCO  75  88  75  88 /  80  70  60  60
MLB  77  87  76  86 /  70  70  50  50
VRB  76  86  73  86 /  60  70  50  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MARTIN-
     OKEECHOBEE.

     TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-NORTHERN
     BREVARD-SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WIND WARNING UNTIL 8 PM EDT FRIDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WEITLICH/WIMMER/LASCODY/TURNER/SHARP
Hazardous weather outlook, Aug 20, 9:35 PM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
935 PM EDT TUE AUG 20 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
935 PM EDT TUE AUG 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...OVERNIGHT.
PLEASE REFER TO THE TROPICAL STORM LOCAL STATEMENT AND ITS
GRAPHICAL COMPONENT FOR INFORMATION ON EXPECTED IMPACTS FROM
TROPICAL STORM FAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
IMPACTS FROM FAY ARE EXPECTED TO LINGER INTO AT LEAST THURSDAY WITH
A RETURN TO A MORE TYPICAL SUMMER PATTERN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

SEDLOCK

In the hours before

Special weather statement, Aug 21, 10:48 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1048 AM EDT THU AUG 21 2008

FLZ041-044>047-053-141-147-211600-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-
1048 AM EDT THU AUG 21 2008

...STRONG SQUALLS WILL CONTINUE TO MOVE ACROSS BREVARD
COUNTY...NORTHEASTERN LAKE COUNTY...ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY...

AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG SQUALLS ROTATING AROUND THE STATIONARY CENTER OF
TROPICAL STORM FAY WHICH IS CURRENTLY OFF THE NORTHERN VOLUSIA
COUNTY COASTLINE. THESE SQUALLS WILL BE ABLE TO PRODUCE WINDS GUSTS
UP TO 40 TO 50 MPH AND HEAVY RAINFALL WITH AMOUNTS UP TO 1 TO 2
INCHES POSSIBLE OVER A ONE HOUR PERIOD.

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREVARD COUNTY WITH SOME
LINGERING STREET AND LOW LYING FLOODING AND HEAVY PRECIPITATION RAIN
BANDS OCCURRING OVER THE AREA.

WEITLICH
Special weather statement, Aug 21, 12:41 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1241 PM EDT THU AUG 21 2008

FLZ041-044>047-053-141-147-211800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-
1241 PM EDT THU AUG 21 2008

...PERSISTENT RAIN BANDS OVER PORTIONS OF BREVARD
COUNTY...NORTHEASTERN LAKE COUNTY...ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY...

FAY CURRENTLY EAST OFF OF THE NORTHERN VOLUSIA COUNTY COASTLINE IS
BEGINNING TO MAKE A MORE WEST TO NORTHWEST PROGRESSION. A PERSISTENT
RAIN BAND OVER NORTHERN PORTIONS OF EAST CENTRAL FLORIDA WILL BE
ABLE TO PRODUCE WIND GUSTS UP TO 40 TO 50 MPH AND RAINFALL AMOUNTS
OF 2 TO 3 INCHES OVER THE NEXT COUPLE HOURS. AREAS WHERE GREATEST
RAINFALL AMOUNTS WILL OCCUR WILL BE OVER PORTIONS OF NORTHERN
LAKE...SEMINOLE...NORTHERN BREVARD...AND SOUTHERN VOLUSIA COUNTIES.

FLOODING HAS BEEN REPORTED ALREADY IN SEMINOLE COUNTY...ESPECIALLY
OVER PORTIONS OF HIGHWAY 426 AND ALONG SEVERAL SECONDARY ROADS IN
THE COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD...THE DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS
SAFELY.

WEITLICH
Special weather statement, Aug 21, 1:06 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
106 PM EDT THU AUG 21 2008

FLZ047-053-054-058-059-064-211815-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
106 PM EDT THU AUG 21 2008

...FAST MOVING SQUALLS OVER SOUTHERN BREVARD COUNTY...INDIAN
RIVER COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...OSCEOLA
COUNTY...ST. LUCIE COUNTY...

AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF FAST MOVING SQUALLS DEVELOPING AROUND THE OUTER PERIPHERY
OF TROPICAL STORM FAY...WHERE SOME DAYTIME HEATING HAS BEEN
OCCURRING.  THESE SQUALLS TYPICALLY PRODUCE TORRENTIAL BURSTS OF
RAIN BUT LAST ONLY A SHORT TIME.  WIND GUSTS OF 45 TO 50 MPH MAY
OCCUR AND SOMETIMES FUNNEL CLOUDS DEVELOP.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS AS THESE SQUALLS
APPROACH.

RL
Special weather statement, Aug 21, 1:36 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EDT THU AUG 21 2008

FLZ041-044>047-053-054-058-059-064-141-144-147-211845-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
136 PM EDT THU AUG 21 2008

LATEST WEATHER RADAR LOOP SHOWING THAT TROPICAL STORM FAY WILL
MAKE LANDFALL BETWEEN ORMOND BY THE SEA AND FLAGLER BEACH IN THE
NEXT HOUR. THIS WOULD SUGGEST THAT FAY IS FINALLY STARTING A
FORWARD MOTION TO THE WEST AND WORKING ITS WAY INLAND.

67
Special weather statement, Aug 21, 2:29 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT THU AUG 21 2008

FLZ047-053-054-058-059-064-211930-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
229 PM EDT THU AUG 21 2008

...FAST MOVING SQUALLS OVER SOUTHERN BREVARD COUNTY...INDIAN
RIVER COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHERN OSCEOLA
COUNTY...ST. LUCIE COUNTY...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF FAST MOVING SQUALLS AROUND THE OUTER PERIPHERY OF TROPICAL
STORM FAY...WHERE SOME DAYTIME HEATING HAS BEEN OCCURRING.  THESE
SQUALLS TYPICALLY PRODUCE TORRENTIAL BURSTS OF RAIN BUT LAST ONLY A
SHORT TIME.  WIND GUSTS OF 45 TO 50 MPH MAY OCCUR AND SOMETIMES
FUNNEL CLOUDS DEVELOP.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

RL
Special weather statement, Aug 21, 3:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT THU AUG 21 2008

FLZ054-058-059-212100-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
343 PM EDT THU AUG 21 2008

...FUNNEL CLOUDS POSSIBLE OVER SOUTHEASTERN INDIAN RIVER COUNTY...
SOUTHERN OKEECHOBEE COUNTY...NORTHERN ST. LUCIE COUNTY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
VERO BEACH HIGHLANDS...MOVING NORTHEAST AT 40 MPH. OTHER CELLS
LOCATED IN A BROKEN LINE OF SHOWERS AND STORMS CAPABLE OF PRODUCING
FUNNEL CLOUDS EXTEND FROM THE MOORINGS ALONG THE SOUTHEAST COAST IN
INDIAN RIVER COUNTY THROUGH NORTHWEST SAINT LUCIE COUNTY AND FURTHER
SOUTHWESTWARD INTO NORTHEAST OKEECHOBEE COUNTY...EAST OF FORT
DRUM...AND CELLS ENTERING OKEECHOBEE COUNTY SOUTH OF BASINGER.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE LAKEWOOD PARK AND SOUTH BEACH.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:30 PM EDTFlash Flood WarningMLBBrevard6 hr
Aug 21, 2:36 AM EDTFlash Flood WarningMLBBrevard, Orange5 hr
Aug 21, 8:05 AM EDTFlash Flood WarningMLBBrevard4 hr
Aug 21, 10:35 AM EDTRiver Flood WarningMLBLake, Volusia54 days
Aug 21, 12:10 PM EDTAreal Flood WarningMLBBrevard, Lake, Orange, Seminole, Volusia6 hr
Aug 21, 6:45 PM EDTFlash Flood WarningMLBBrevard105 min

Nearby

Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.